UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 74

of 'Taxane-induced pulmonary toxicity'

74
TI
Radiation recall dermatitis and pneumonitis in a patient treated with paclitaxel.
AU
Schweitzer VG, Juillard GJ, Bajada CL, Parker RG
SO
Cancer. 1995;76(6):1069.
 
BACKGROUND: Radiation recall refers to a tissue reaction produced by a chemotherapeutic agent in a previously irradiated field that would not occur in a nonirradiated field. A number of agents have been reported to cause radiation recall. Recently, there have been case reports of recall dermatitis from paclitaxel treatment.
METHODS: A patient with metastatic lung cancer received palliative radiation to her mediastinum and ribs. Because of disease progression, she subsequently received paclitaxel.
RESULTS: After paclitaxel administration, the patient became acutely dyspneic. A subsequent chest X-ray revealed a parenchymal opacity in a region that corresponded with the patient's radiation portal. She also developed a severe skin reaction in the previously treated electron field.
CONCLUSIONS: This is one of few reported cases of recall dermatitis from paclitaxel and is also suggestive of recall pneumonitis, a phenomenon previously unreported to the authors' knowledge. Given paclitaxel's ability to function as a radiosensitizer, this response is notunexpected. As the frequency of paclitaxel administration increases, its potential as a radiation sensitizer and radiation recall should be considered.
AD
Department of Radiation Oncology, UCLA Medical Center 90024, USA.
PMID